Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 59, NWS Jackson, MS

March 9, 2019Attala County, Choctaw County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2019, 5:40 PM CST for Attala County, Choctaw County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 5:40 PM CST (23:40 UTC)
Expired
Mar 9, 2019, 6:30 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Attala County, MS, Choctaw County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:58 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:38 PM CST, 2 minutes earlier.

Area forecast discussion, Mar 9, 5:38 PM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
538 PM CST Sat Mar 9 2019

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion: A cold front will slowly move through the
area from the northwest during the period. Scattered showers and
thunderstorms will continue in areas ahead of the frontal
boundary. VFR ceilings ahead of the boundary will lower to MVFR by
late evening and continue through the period. Ceilings will
slowly rise to VFR after the frontal passage. Gusty southerly
winds will continue ahead of the boundary at 10 to 20 knots
switching to the north and northeast with the frontal passage.
/26/

&&

.DISCUSSION...

The severe weather/flooding threat will continue into the
evening over mainly northeast portions of the area. Expect
renewed concerns for flooding and perhaps severe weather as we go
through the upcoming week.

Tonight through Sunday:

Larger scale ascent will shift northeast of the ArkLaMiss as we
go into the overnight hours leaving behind a modest moisture/
instability axis of convergence and a decreasing threat for severe
weather potential. With fairly high deep layer moisture content
and increasingly unidirectional flow suggestive of convective
training, will maintain a limited threat for localized flash
flooding for tonight north of the I-20 corridor, especially given
antecedent conditions.

The moisture convergence axis will very gradually shift southeast
overnight and become mainly confined to southeast portions of the
forecast area by daybreak. Instability will be on the decrease
resulting in less thunder potential as this happens. As we go
through Sunday, expect a temporary break in higher rain chances for
most of the area with weak high pressure building in behind the
surface cold front, but temperatures will not cool off much. A weak
frontal boundary and reduced shower chances will linger south of the
I-20 corridor. /EC/

Sunday night through Tuesday:

A disturbance aloft will lift northeast from the coast, causing
the boundary to likewise begin lifting back to the north and through
the CWA late Sunday night. Expect the greater rain chances Monday to
be mostly confined to locations along/south of the I-20 corridor,
and there could be some potential for deep convection and localized
heavy rainfall given precipitable water > 1.5 inches. As the
boundary lifts north overnight, rain chances will follow suit, with
the best rain chances towards day break Tuesday residing across the
north.

Tuesday night through next weekend:

High pressure at the surface wedged into the forecast area from the
east Tuesday into Tuesday night, in addition to the mid/upper level
ridge axis shifting east through the region, currently looks to
shunt any rain chances west of the CWA Tuesday afternoon and night.
Warming conditions are expected across the forecast area Tuesday
into Wednesday, as flow across the region becomes more southerly and
increase as a storm system begins to develop and strengthen over the
southern plains.

A highly amplified longwave trough to ridge pattern over the CONUS
should support increasing chances for severe weather/flooding for
the MS Valley region based on recent guidance trends. As a closed
mid/upper low and associated troughing ejects northeast from
North Texas towards the Mid-Mississippi River Valley and Great
Lakes region mid week, a surface low will develop and follow
suit, with potential for a large linear convective system to reach
western portions of the ArkLaMiss by late Wednesday into Wednesday
night. This system will need to be monitored for the potential of
severe weather and heavy rainfall/flooding. A cold front will then
drag slowly across the forecast area from Wednesday night into
Thursday evening with a subsequent shortwave trough passage perhaps
enhanced rainfall potential again Thursday. Rain should come to an
end behind the front Thursday night into Friday, then the front
looks to stall near to just south of Southeast Mississippi,
resulting in some possible rain chances linger there Friday into
Friday night. Colder drier air will advect southeast into the CWA in
the wake of the front. /19/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  70  52  64 /  70  37  18  59
Meridian      61  71  52  67 /  70  40  25  53
Vicksburg     56  68  52  63 /  74  28  22  60
Hattiesburg   64  75  58  70 /  70  63  41  60
Natchez       60  71  54  65 /  70  38  33  61
Greenville    49  62  48  61 /  59   8  15  39
Greenwood     51  67  49  65 /  75   9  11  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Mar 9, 8:25 AM CST, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
825 AM CST Sat Mar 9 2019

ARZ074-075-LAZ007>009-MSZ035-036-040>042-101430-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Humphreys-
Holmes-Issaquena-Sharkey-Yazoo-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and west
central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms will be possible from this afternoon into
tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are
possible, as well as hail from quarter to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Southerly winds sustained between 20 and 25 mph, gusting at times
between 30 and 40 mph, are possible today. These winds could
cause weak trees and limbs to break and fall, and could also
result in hazardous driving conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ018-019-025-027-034-101430-
Bolivar-Sunflower-Leflore-Carroll-Washington-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Severe thunderstorms are likely from this afternoon into tonight.
Tornadoes, a few of which could be strong, damaging winds up to
70mph, and hail up to golf ball size will be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Southerly winds sustained between 20 and 25 mph, gusting at times
between 30 and 40 mph, are possible today. These winds could
cause weak trees and limbs to break and fall, and could also
result in hazardous driving conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ030>033-101430-
Clay-Lowndes-Choctaw-Oktibbeha-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of central
Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

Severe thunderstorms are likely from this afternoon into tonight.
Tornadoes, a few of which could be strong, damaging winds up to
70mph, and hail up to golf ball size will be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026-028-029-101430-
Grenada-Montgomery-Webster-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Severe thunderstorms are likely from this afternoon into tonight.
Tornadoes, a few of which could be strong, damaging winds up to
70mph, and hail up to golf ball size will be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ015-016-101430-
Richland-Madison LA-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms will be possible from this afternoon into
tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are
possible, as well as hail from quarter to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Southerly winds sustained between 20 and 25 mph, gusting at times
between 30 and 40 mph, are possible today. These winds could
cause weak trees and limbs to break and fall, and could also
result in hazardous driving conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ037-043-101430-
Attala-Madison MS-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms will be possible from this afternoon into
tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are
possible, as well as hail from quarter to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ038-039-044>046-101430-
Winston-Noxubee-Leake-Neshoba-Kemper-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

One to two inches of rain, with locally higher amounts, will be
possible this afternoon into tonight. This will exacerbate ongoing
flooding issues across the outlook area, and possibly result in
additional flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Severe thunderstorms will be possible from this afternoon into
tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are
possible, as well as hail from quarter to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ023>026-MSZ047-048-053-101430-
Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds-Claiborne-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, southwest Mississippi, and west
central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe thunderstorms will be possible from this
afternoon into tonight. Damaging wind gusts up to 60 mph, hail to
the size of quarters, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Southerly winds sustained between 20 and 25 mph, gusting at times
between 30 and 40 mph, are possible today. These winds could
cause weak trees and limbs to break and fall, and could also
result in hazardous driving conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ049-050-054>056-059-101430-
Rankin-Scott-Copiah-Simpson-Smith-Jefferson-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe thunderstorms will be possible from this
afternoon into tonight. Damaging wind gusts up to 60 mph, hail to
the size of quarters, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ051-052-101430-
Newton-Lauderdale-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe thunderstorms will be possible from this
afternoon into tonight. Damaging wind gusts up to 60 mph, hail to
the size of quarters, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ057-058-060>066-072>074-101430-
Jasper-Clarke-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
825 AM CST Sat Mar 9 2019

This hazardous weather outlook is for portions of east central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Mar 9, 2:35 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     2 NNE METCALFE          33.48N 90.99W
03/09/2019  M46 MPH          WASHINGTON         MS   ASOS

            GLH ASOS MEASURED THUNDERSTORM WIND GUST OF
            46MPH.

&&

TW
Special weather statement, Mar 9, 2:35 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CST SAT MAR 9 2019

MSZ018-019-025-034-092115-
Washington MS-Leflore MS-Sunflower MS-Bolivar MS-
235 PM CST SAT MAR 9 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER...NORTHERN
LEFLORE...NORTHEASTERN WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES
THROUGH 315 PM CST...

At 235 PM CST, Meteorologists were tracking a strong thunderstorm
near Shaw, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Greenwood, Indianola, Itta Bena, Shaw, Sunflower, Money, Holly Ridge,
Blaine, Minter City, Sunnyside, Schlater and Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 900 PM CST for north central
and northwestern Mississippi.

LAT...LON 3376 9020 3376 9025 3375 9030 3372 9031
      3370 9030 3369 9029 3370 9026 3374 9024
      3372 9022 3372 9014 3368 9014 3367 9012
      3355 9012 3342 9086 3360 9090 3379 9017
TIME...MOT...LOC 2035Z 254DEG 46KT 3354 9076

DL
Special weather statement, Mar 9, 3:22 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CST SAT MAR 9 2019

MSZ025>028-092200-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-
322 PM CST SAT MAR 9 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL...
GRENADA...NORTHEASTERN LEFLORE AND NORTHWESTERN MONTGOMERY COUNTIES
THROUGH 400 PM CST...

At 321 PM CST, Meteorologists were tracking a strong thunderstorm
over Money, or 10 miles north of Greenwood, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Grenada, Leflore, Jefferson, Duck Hill, Money, Gore Springs, Elliott,
Avalon, Bew Springs, Sweatman, Misterton and Holcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 900 PM CST for north central
Mississippi.

LAT...LON 3363 8952 3359 9024 3372 9022 3372 9014
      3378 9014 3378 9017 3376 9019 3376 9021
      3380 9021 3380 9018 3379 9017 3379 9014
      3381 9014 3381 8998 3382 8998 3382 8993
      3384 8992 3387 8975 3387 8954
TIME...MOT...LOC 2121Z 256DEG 47KT 3367 9017

DL
Local storm report, Mar 9, 5:32 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     HUNTSVILLE              33.35N 89.46W
03/09/2019                   MONTGOMERY         MS   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ACROSS HIGHWAY 413
            NEAR STEWART- HUNTSVILLE ROAD. POSSIBLE
            TORNADO.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:45 PM CSTSevere Thunderstorm WarningJANBolivar, Washington20 min
Mar 9, 2:35 PM CSTSpecial Weather StatementJANLeflore, Sunflower40 min
Mar 9, 3:06 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington54 min
Mar 9, 3:22 PM CSTSpecial Weather StatementJANGrenada38 min
Mar 9, 3:44 PM CSTSevere Thunderstorm WarningJANGrenada46 min
Mar 9, 4:37 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes38 min
Mar 9, 5:03 PM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster42 min
Mar 9, 5:08 PM CSTTornado WarningJANChoctaw, Montgomery52 min
Mar 9, 5:43 PM CSTSevere Thunderstorm WarningJANOktibbeha62 min
Mar 9, 2:31 PM CSTSevere Thunderstorm WarningJANEast Carroll, Morehouse, West Carroll44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.